Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
5620279 tn?1371400678

L-tyrosine and Sertraline or Zoloft

I have been following the Thomas Method and it says to take up to 2000mgs. of L-Tyrosine to help with energy while I WD from Suboxone. Can I also take this while I am on my anti-depressant Sertralin (Zoloft)? Or will I go into seratonin shock? I have been taking the combo since Friday and I feel anxious, almost panic attack, and I am tied to my toilet again, horrible sweats, and my legs keep twitching and then cramp up. I would love any advice please : )
2 Responses
480448 tn?1426948538
I don't believe the risk is the same with l-tyrosine as it is with something like 5HTP.  I've actually heard it DECREASES serotonin, but I don't know enough about it to be honest.

To be safe you should check with your doctor or pharmacist.  Obviously, if you feel noticeably worse since taking it, you may want to reevaluate it.

Good luck!
3197167 tn?1348968606
At the very beginning of the Thomas Recipe there is a warning....that says if you are on an antidepressant, you should confer with your dr. before taking l-tyrosine, 5HTP, or any other mood enhancer.  

The Thomas Recipe also says you "may" take "up to" 4000 mg...but to scale up or down as needed.  It also states if you get the "coffee jitters" to cut your dose down.  There is even a statement about l-tyrosine causing the "runs".   As far as a "interaction conflict" with your zoloft.....if cutting back the l-tyrosine doesn't calm you down.....I'd call your doctor.   It is strictly my opinion, but I'm thinkin you will feel alot better if you scale back that 2000 mg dose.   Here's something I read about taking zoloft as well as l-tyrosine:  

"The two substances have more differences than similarities, but they share one characteristic -- they both affect neurotransmitters."

I would NOT be concerned about seratonin syndrome (I had that...and it was from taking too high a dose of an AD prior to and for the first week I was on subs...there was even a warning in the sub paperwork that advised against taking an AD while on subs. (that's why I questioned my sub dr after the 1st week on subs)

I don't remember how long you have been off the subs but if I were in your shoes, I'd definitely scale down or stop the l-tyrosine for now and I bet you feel a lot better.

Blessings to you~


Have an Answer?
Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.